Georgia, 2004

Wildfire in Georgia, April 4, 2004

April 4, 2004 · NWS FFC · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
7
Property damage
$2.2 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 4, 1:31 PM EST, 29 minutes earlier.

Area forecast discussion, Apr 4, 1:31 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT SUN APR 4 2004

.SHORT TERM...
COLD FRONT WHICH PUSHED INTO THE STATE THIS MORNING IS CURRENTLY
SITUATED ALONG A LINE FROM LAGRANGE TO WARNER ROBINS TO
SANDERSVILLE.  THIS FRONT IS MAINLY PUSHING DRIER AIR INTO THE AREA
AS NO SIGNIFICANT TEMPERATURE CHANGES ARE OCCURRING WITH IT.  HAVE
BUMPED UP OVERNIGHT TEMPS TONIGHT AS LOOKS LIKE WINDS WILL STAY UP.
EXPECT TEMPS ACROSS NORTH GEORGIA TO BE NEAR FREEZING.  WEAK
RIDGING ALOFT WILL BRING NORTHWEST FLOW AND DRY CONDITIONS TO THE
FORECAST AREA THROUGH MIDWEEK AS A LOW PRESSURE SYSTEM ROTATES OFF
THE CANADIAN COAST INTO THE ATLANTIC.

.LONG TERM...
CHANCE OF PRECIP RETURNS TO FORECAST AREA ON WEDNESDAY AS THE FIRST
OF TWO IMPULSES AFFECTS THE AREA.  WENT WITH SLIGHT CHANCE ON
WEDNESDAY AND INCREASED IT TO CHANCE STARTING WITH THE OVERNIGHT
PERIOD. FRONT COMES THROUGH FRIDAY WITH MODELS BRINGING ANOTHER FRONT
IN SUNDAY.  LITTLE CONFIDENCE IN SECONDARY FRONT THIS FAR OUT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     38 65 40 72 / 00 00 00 00
ATHENS      36 65 38 70 / 00 00 00 00
GAINESVILLE 36 65 38 70 / 00 00 00 00
ROME        34 65 38 71 / 00 00 00 00
COLUMBUS    39 69 42 73 / 00 00 00 00
MACON       38 69 37 71 / 00 00 00 00
&&

.ATL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

13/12
Hazardous weather outlook, Apr 4, 10:54 AM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT SUN APR 4 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-042153-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1154 AM EDT SUN APR 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

...DANGEROUS FIRE WEATHER CONDITIONS TODAY...

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE STATE TODAY. HIGH PRESSURE WILL
BUILD IN BEHIND IT...BRINGING GUSTY NORTHWEST WINDS AND LOW
HUMIDITIES TO THE AREA TODAY. A RED FLAG WARNING HAS BEEN ISSUED
THROUGH 6 PM. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH
RELATIVE HUMIDITIES OF 25 PERCENT OR LESS...AND GUSTY WINDS OF 25
MPH OR GREATER. THIS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED TODAY.

.FOR SPOTTERS...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY.
DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN MONDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Forsyth

When
April 4, 2:00 PM EST to 3:00 PM EST
Where
Forsyth forecast zone
Injuries
7 direct, 0 indirect
Property damage
$2.2 million
Reported by
EMERGENCY MANAGER
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

The Forsyth county Emergency Management Director reported that an outdoor burning incident, fueled by gusty northwest winds at speeds of 15 to 25 mph with gusts over 30 mph and low relative humidity values in the 15 to 20% range, quickly turned into a ravaging out of control fire that destroyed seven homes and damaged 18 others. Vehicles and other contents within the homes were destroyed as well. Seven firefighters were injured during the incident.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389418.